Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 30, 2004, 3:10 PM CDT for Stephens County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 3:10 PM CDT (20:10 UTC)
- Expired
- Apr 30, 2004, 4:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Stephens County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:45 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 8.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 302010
TORFTW
TXC429-302100-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
STEPHENS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 400 PM CDT
* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
DEVELOPING TORNADO 15 MILES SOUTHWEST OF HUBBARD CREEK LAKE...
MOVING EAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
HUBBARD CREEK LAKE AROUND 330 PM CDT
BRECKENRIDGE AROUND 340 PM CDT
IN ADDITION TO THE TORNADO THREAT...HAIL LARGER THAN BASEBALLS AND
DAMAGING STRAIGHT LINE WINDS WILL ACCOMPANY THIS DANGEROUS STORM.
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
LAT...LON 3285 9880 3289 9858 3265 9858 3263 9888
3262 9909 3281 9910
$$
07/BBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:08 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 30, 2:08 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 208 PM CDT FRI APR 30 2004 .DISCUSSION... SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT. FLOOD WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST WEEKS RAINS. THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE BUILDS AND THE ATMOSPHERE DRIES. THE REMAINDER OF THE WEEK SHOULD BE RAIN FREE WITH MORE SEASONAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... NUMBERS TO FOLLOW SHORTLY... && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH TONIGHT FOR THE NORTHWEST TWO THIRDS OF THE REGION...GENERALLY NORTHWEST OF A LAMPASAS...WACO...ATHENS LINE && 42
Hazardous weather outlook, Apr 30, 12:34 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1234 PM CDT FRI APR 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302130- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1234 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST HALF OF NORTH TEXAS THROUGH TONIGHT. THE MODERATE RISK AREA IS NORTHWEST OF A GOLDTHWAITE...HILLSBORO...PARIS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS FOR TONIGHT. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON NEAR THE INTERSECTION OF THE DRY LINE AND A COLD FRONT...GENERALLY IN THE ABILENE AREA. THE STORMS WILL QUICKLY INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE RAPIDLY NORTHEAST...WITH THE ENTIRE AREA PUSHING EASTWARD. LATER TONIGHT AS THE COLD FRONT MOVES SOUTHWARD THROUGH NORTH TEXAS...THE THREAT OF FLOODING WILL INCREASE...WITH WIDESPREAD AMOUNTS BETWEEN ONE AND THREE INCHES EXPECTED...AND ISOLATED THREE TO FIVE INCH AMOUNTS POSSIBLE. A FLOOD WATCH WILL BE ISSUED FOR THE NORTHWEST HALF OF NORTH TEXAS BY MID AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS AREAWIDE SATURDAY...AND A CHANCE OF THUNDERSTORMS ACROSS THE SOUTH SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR AREAS WEST OF INTERSTATE 35. SPOTTER ACTIVATION MAY BE NECESSARY ACROSS ALL OF NORTH TEXAS TONIGHT. 42
In the hours before
Special weather statement, Apr 30, 12:54 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1254 PM CDT FRI APR 30 2004 TXZ091>094-100>104-115>119-129>131-133-134-010200- COLLIN-COOKE-DALLAS-DENTON-EASTLAND-ELLIS-ERATH-FANNIN-GRAYSON-HOOD- JACK-JOHNSON-MONTAGUE-PALO PINTO-PARKER-STEPHENS-TARRANT-WISE-YOUNG- 1254 PM CDT FRI APR 30 2004 TORNADO WATCH #132 REMAINS IN EFFECT FOR... COLLIN COOKE DALLAS DENTON EASTLAND ELLIS ERATH FANNIN GRAYSON HOOD JACK JOHNSON MONTAGUE PALO PINTO PARKER STEPHENS TARRANT WISE YOUNG
Special weather statement, Apr 30, 1:33 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 133 PM CDT FRI APR 30 2004 TXZ100-101-301930- JACK-YOUNG- 133 PM CDT FRI APR 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR YOUNG AND JACK COUNTIES.. A DEVELOPING THUNDERSTORM NEAR GRAHAM AT 133 PM CDT WILL MOVE EAST NORTHEAST AND LIKELY INTENSIFY THROUGH 230 PM CDT. THIS STORM MAY BECOME SEVERE AND REQUIRE A WARNING. PEOPLE IN YOUNG AND JACK COUNTIES SHOULD MONITOR WEATHER DEVELOPMENTS THIS AFTERNOON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR NORTH CENTRAL TEXAS. 07/BB
Special weather statement, Apr 30, 1:46 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 146 PM CDT FRI APR 30 2004 TXZ115-116-129-301945- EASTLAND-PALO PINTO-STEPHENS- 146 PM CDT FRI APR 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR STEPHENS...EASTLAND...AND PALO PINTO COUNTIES... A SEVERE THUNDERSTORM WILL APPROACH THE WESTERN SECTIONS OF STEPHENS COUNTY WEST OF BRECKENRIDGE BY 3 PM CDT. THIS STORM SHOULD REMAIN SEVERE AS IT MOVES ACROSS STEPHENS...PALO PINTO AND POSSIBLY NORTHERN EASTLAND COUNTIES. WARNINGS WILL LIKELY BE REQUIRED...AND PEOPLE IN THIS AREA SHOULD MONITOR WEATHER DEVELOPMENTS THIS AFTERNOON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR NORTH CENTRAL TEXAS. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:14 PM CDT | Severe Thunderstorm Warning | FWD | Young | 61 min |
| Apr 30, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 67 min |
| Apr 30, 3:41 PM CDT | Tornado Warning | FWD | Young | 49 min |
| Apr 30, 4:01 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 59 min |
| Apr 30, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 61 min |
| Apr 30, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 57 min |
| Apr 30, 4:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Apr 30, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 65 min |
| Apr 30, 5:00 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| Apr 30, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath | 49 min |
| Apr 30, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 57 min |
| Apr 30, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 41 min |
| Apr 30, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto, Parker | 46 min |
| Apr 30, 6:41 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Parker | 64 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.